# SDR FDEA201004031050

- Difficulty date: April 3, 2010
- Submitted: April 13, 2010
- Operation: Air carrier
- Aircraft: N68052
- Make and model: Doug MD-10-10F
- Aircraft serial: 47806
- Aircraft time: 68,341 hours, 30,629 cycles
- Engine: Ge CF66D
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Flamed Out
- Stage of operation: CR
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

ENGINE FLAMEOUT AT FL350. RESTART ATTEMPTED DURING  DESCENT/DIVERT. DURING RESTART ATTEMPT, OIL  PRESSURE WENT TO "0" (ZERO). "ENGINE FIRE, OR  SEVERE DAMAGE" CHECKLIST ACCOMPLISHED. DIVERTED. TO PIT.  CHECKED MAIN OIL FILTER CHIP DETECTOR. DETECTOR IS  VERY CLEAN WITH NO CHIPS OR   FOREIGN MATERIAL AT ALL.  DURING DRY MOTOR ENGINE NR 3 N2 IMMEDIATLY CLIMBS TO 45%   AND OIL PRESSURE CLIMBS TO 24PSI QUICKLY.  ENGINES 1 AND 2 MAX MOTOR AT 20% N2 AND   OIL PRESSURE IS AT 10PSI. ALSO DURING DRY MOTOR NOTICED NO N1 ROTATION OF ANY   KIND   AND NO TURBINE ROTATION. WHILE OBSERVING ALSO NOTICED THAT THERE IS AN ABNORMAL    SOUND PRODUCED BY THE ENGINE DURING MOTORING. MOCC NOTIFIED OF THESE   IDICATIONS AND WE BELIEVE THAT THE TOWER SHAFT IS SHEARED.     REMOVED AND REPLACED NR 3 ENGINE PER MD-10 ENGINE INSTALLATION POSITION NR 3 WORK   CARD 71T0701-3 AND MD-10 ENGINE RUN-UP FORM COMPLETED.
